February 1972


Author Affiliations

Mineola, NY

Am J Dis Child. 1972;123(2):181. doi:10.1001/archpedi.1972.02110080159027

To the Editor.—We should like to comment on the use of imipramine pamoate in the treatment of childhood enuresis.1

The case reports of toxic overdosage with this tricyclic anti-depressant tranquilizer appear to be increasing in direct proportion to the general use of this drug. Severe symptoms may occur after the ingestion of 10 mg/kg, inevitable severe symptoms with ingestion of 20 mg/kg, and the potential fatal dose in man is 40 mg/kg. A fatal outcome was reported in an 18-month-old child who ingested 14 tablets (350 mg).2-7

When physicians prescribe this medication, they should ensure that it is dispensed in a safety packaging device. Perhaps it should be reserved for the enuretic seriously disturbed by the problem.

First Page Preview View Large
First page PDF preview
First page PDF preview